CSN Login
Members Online: 5

Lots of Heartburn after Avastin/Taxol chemo..please help!

sham30096
Posts: 24
Joined: Oct 2011

Today is the 2nd day after chemo and I'm having lots heartburn. Not sure is it from Taxol or not. Can anyone had this symptom or any advice please?

Mwee's picture
Mwee
Posts: 1316
Joined: Nov 2009

that you're having this! My suggestion is that you call your doctor's office and let them know how you are feeling. They should be able to advise you on how to treat this and also might want to adjust the strength of your next infusion.
((((HUGS)))) Maria

sham30096
Posts: 24
Joined: Oct 2011

I will call them today.Do you think it's because of the higher dose of chemo?
Thanks a lot..

Mwee's picture
Mwee
Posts: 1316
Joined: Nov 2009

what is causing it. I had to start taking Nexium about 9 months ago because I started getting HORRIBLE heartburn. It works like a charm. I also had my chemo adjusted a few times because of this side effect or another. Let me know how it's going!
(((HUGS))) Maria

sham30096
Posts: 24
Joined: Oct 2011

Thanks..I will let you know..

Tethys41's picture
Tethys41
Posts: 1057
Joined: Sep 2010

You could try taking L-glutamine. It is a powder that helps repair the lining of the GI tract that is damaged by the Taxol. Taxol targets all fast-growing cells, so in addition to attacking the cancer cells, it attacks hair and the lining of your digestive system. L-glutamine helps repair these tissues.

sham30096
Posts: 24
Joined: Oct 2011

I heard about this but not sure if I use it while taking chemo.How was your experience or you know someone who used it?

Tethys41's picture
Tethys41
Posts: 1057
Joined: Sep 2010

I used it and didn't suffer from heart burn. It really should not interfere with chemo, but if you want to be extra cautious, don't use it for 48 hours before and after chemo. It is regularly recommended by naturopaths to deal with this side effect of chemo.

sham30096
Posts: 24
Joined: Oct 2011

Thank you so much.I will buy it tommorrow and see how it goes.Is there any brand you can think of?

Tethys41's picture
Tethys41
Posts: 1057
Joined: Sep 2010

I don't know that any one brand is better than another. I think they are all about the same. When it has been recommended to me, I've just been told to pick some up at the health food store. I still take it and I put it into a smoothie. You could try it in juice, but I don't remember how well it dissolves.

sham30096
Posts: 24
Joined: Oct 2011

Would you mind to share what vitamins and supplements was recommended by your naturapath doctor?Currently I'm taking Multi vitamin, cq10 ,mushroom complex,fish oil and flax seed oil.

Tethys41's picture
Tethys41
Posts: 1057
Joined: Sep 2010

I took fewer supplements while on chemo than I do now.
Check your multivitamin and make sure it DOES NOT contain iron. If it does, get some without iron when you run out.
To your list you could add:
Green Tea extract (somtimes I have trouble finding this. You don't want something that is charged with caffeine, which some of these extracts are. You would want the capsules). Or you could just drink green tea or Tulsi tea. I wish I liked the latter, but I don't care for it. I've found a green tea (brand Brassica) that contains an extract from broccoli, which is a great addition.
Curcumin 2 GRAMS daily (the kind with Bioperine is better absorbed - Doctor's Best is the brand I use). If you have gall bladder issues, you should not take this.
Melatonin 20 mg at bedtime
Vitamin D 5,000 IU daily (the emulsified type is better absorbed. It's liquid in a small bottle and you only take a few drops per day. Not the liquid in the large bottle)
Resveratrol 200mg twice daily (ease up to this dosage, it can cause stomach upset) Liposomal or lipospheric vitamin C - This is expensive, but is better absorbed than pills. It tastes pretty bad.

DO NOT TAKE THE FOLLING 48 hours before or after chemo: CoQ-10, Curcumin, Green Tea, Resveratrol. The others will either not affect the chemo, or will help it do its work.

Also, add as many cruciferious vegetables to your diet as you can (5 times per week or more), if you can stomach them.
Cinnamon on your food will also keep your blood sugar regulated, which is one of the key issues in not feeding the cancer.
Eat lots of dark skinned, organic berries.
Avoid sugar, anything not organic, and eat only organic, hormone-free, anti-biotic free, grass-fed and GRASS-FINISHED meats.
Exercise
keep stress to a minimum.

That was more than you asked for, but I hope this helps.

sham30096
Posts: 24
Joined: Oct 2011

Thank you so much for the information!I will try to buy those and see how it goes.

carolyn45's picture
carolyn45
Posts: 100
Joined: Apr 2011

L-Glutamine is a tasteless powder that dissolves easily in water or anything else. I helped me enormously, as I had a "kicked in the stomach" ache even after the "active days" of chemo. That stomach pain never returned, and it doesn't interfere with chemo at ALL.

sham30096
Posts: 24
Joined: Oct 2011

I'm having the stomach pain all the time.I bought it in capsule form today instead of powder.Hopefully it will help.I let you know how I feel.Thanks a lot.

Tethys41's picture
Tethys41
Posts: 1057
Joined: Sep 2010

BTW, if you are taking blood thinners, you should probably avoid the curcumin.

sham30096
Posts: 24
Joined: Oct 2011

No I'm not taking any blood thinners.Sorry for the late response.Thanks.

LaundryQueen's picture
LaundryQueen
Posts: 682
Joined: Mar 2011

I think heartburn after getting a chemo treatment is not unusual. I had to take something to stop the extra stomach acid only while I was getting treatment & a week after. When chemo was done, I didn't need the medicine anymore.

I hope you get relief soon!

sham30096
Posts: 24
Joined: Oct 2011

My heartburn is much better now but got headache one side of the head and its killing me.I guess its from chemo.Thanks,

p.s What did you took to stop stomach acid?

LaundryQueen's picture
LaundryQueen
Posts: 682
Joined: Mar 2011

sham: I just took Prilosec OTC. I got off it about a week after chemo then back on it the day before chemo. Usually, people who have heartburn have to stay on the acid-blocking drugs but I did fine only using it to manage the chemo side effect.

Ugh! I hate headaches! I get 'em when I am not drinking enough water.

sham30096
Posts: 24
Joined: Oct 2011

Thanks

Phoenix11
Posts: 2
Joined: Oct 2011

I just finished 6 rounds of carboplatin and taxol. I had wicked heartburn within hours of the first round. The prescription acid blockers had little effect during the first 5 or so days following chemotherapy. After the 3rd session I starting following Johanna Budwigs Protocal which included drinking unpasterurized sauerkraut juice. Biota was the only organic sauerkraut juice I found. I was shocked that the heartburn went away almost immediately. The protocol takes some getting used to. I got away from it after the 6th session and the heartburn came back. I am working my way back on the protocol. I kept a daily diary of symptoms, foods, drug effects, etc...like brushing my teeth with baking soda dramatically reduced the mouth pain. Carnosine really helped with the finger and toe tingling. My oncologist has me taking 1000mg 3 x a day. I have found the more alkaline my diet is the better I feel. Hopes this helps some.

sham30096
Posts: 24
Joined: Oct 2011

Thank you so much for sharing.Sorry for the late response.I was out of computer for a while.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network